Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Dec 30, 2016, 12:53 PM PST for Riverside County, San Bernardino County, California. It took effect at Dec 31, 2016, 12:00 PM PST. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 30, 2016, 12:53 PM PST (20:53 UTC)
- In effect from
- Dec 31, 2016, 12:00 PM PST
- Expired
- Jan 1, 2017, 6:00 AM PST
- In force
- 18 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 1, 6:00 AM PST | HEAVY SNOW 10 | 5 Ene Running Springs, CA | SNOW VALLEY SKI RESORT REPORTS 8 TO 10 INCHES OF NEW SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584 WWUS46 KSGX 302053 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1253 PM PST FRI DEC 30 2016 ...COLD WINTER STORM TO BRING MOUNTAIN SNOW AND DIFFICULT TRAVEL CONDITIONS NEW YEARS EVE... .A COLD LOW PRESSURE CENTER WILL ARRIVE FROM THE NORTHWEST ON SATURDAY...BRINGING RAIN...SNOW...AND A FEW THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THROUGH SATURDAY NIGHT. SEVERAL INCHES OF SNOW WILL FALL IN MANY MOUNTAIN LOCATIONS...WITH UP TO ONE FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS. SNOW LEVELS WILL FALL FROM 6000 FEET AROUND MIDDAY SATURDAY TO 3500 TO 4000 FEET SATURDAY NIGHT. GUSTY WINDS WILL OCCUR AT TIMES AS WELL REDUCING VISIBILITY IN FALLING AND BLOWING SNOW. THE SNOW WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT FROM NORTH TO SOUTH. CAZ055-056-310500- /O.UPG.KSGX.WW.Y.0009.161231T2000Z-170101T1100Z/ /O.NEW.KSGX.WS.W.0005.161231T2000Z-170101T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS... WRIGHTWOOD 1253 PM PST FRI DEC 30 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW LEVELS...6000 FEET MIDDAY SATURDAY LOWERING TO 3500 TO 4000 FEET LATE SATURDAY NIGHT. * TIMING...OCCASIONAL SNOW MIDDAY SATURDAY...BECOMING HEAVY SATURDAY EVENING AND TAPERING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...DUSTING TO 3 INCHES FROM 4000 TO 5000 FEET...3 TO 8 INCHES FROM 5000 TO 6000 FEET... 8 TO 12 INCHES ABOVE 6000 FEET. * WINDS...SOUTH TO SOUTHEAST 20 TO 35 MPH...DIMINISHING LATE. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW... BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS... AND POOR VISIBILITY. SNOWFALL ON THE INTERSTATE 15 CAJON PASS COULD CAUSE SIGNIFICANT TRAVEL DISRUPTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING... THOUGH MODERATELY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-310500- /O.EXT.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY 1253 PM PST FRI DEC 30 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM SATURDAY TO 6 AM PST SUNDAY... * SNOW LEVELS...6000 FEET SATURDAY AFTERNOON LOWERING TO 4000 FEET BY LATE SATURDAY EVENING. * TIMING...OCCASIONAL LIGHT SNOW ABOVE 5500 FEET LATE SATURDAY... BECOMING MODERATE TO LOCALLY HEAVY IN THE EVENING AS THE SNOW LEVEL LOWERS THROUGH 4500 FEET. SNOW ENDING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...DUSTING TO 2 INCHES FROM 4000 TO 5000 FEET...2 TO 4 INCHES FROM 5000 TO 6000 FEET... 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH ON SATURDAY...BECOMING WEST 20 TO 35 MPH LATE SATURDAY NIGHT INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST-FACING MOUNTAIN SLOPES. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS... GUSTY WINDS AND LOW VISIBILITY AT TIMES. SNOW COULD AFFECT THE INTERSTATE 8 TRAVEL CORRIDOR EAST OF SAN DIEGO...CAUSING TRAVEL DISRUPTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING... THOUGH MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JAD
5 follow-up statements
931 WWUS46 KSGX 310537 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 937 PM PST FRI DEC 30 2016 ...COLD WINTER STORM TO BRING MOUNTAIN SNOW AND DIFFICULT TRAVEL CONDITIONS NEW YEARS EVE... .A COLD LOW PRESSURE CENTER WILL ARRIVE FROM THE NORTHWEST ON SATURDAY...BRINGING RAIN...SNOW...AND A FEW THUNDERSTORMS ACROSS SOUTHWEST CALIFORNIA THROUGH SATURDAY NIGHT. SEVERAL INCHES OF SNOW WILL FALL IN MANY MOUNTAIN LOCATIONS...WITH UP TO ONE FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS. SNOW LEVELS WILL FALL FROM 6000 FEET AROUND MIDDAY SATURDAY TO 3500 TO 4000 FEET SATURDAY NIGHT. VISIBILITIES WILL BE LOW DUE TO SNOW, BLOWING SNOW AND FOG. THE SNOW WILL GRADUALLY DIMINISH LATE SATURDAY NIGHT. CAZ055-056-311400- /O.CON.KSGX.WS.W.0005.161231T2000Z-170101T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS... WRIGHTWOOD 937 PM PST FRI DEC 30 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO 6 AM PST SUNDAY... * SNOW LEVELS...6000 FEET MIDDAY SATURDAY LOWERING TO 3500 TO 4000 FEET LATE SATURDAY NIGHT. * TIMING...OCCASIONAL SNOW MIDDAY SATURDAY...BECOMING HEAVY SATURDAY EVENING AND TAPERING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...DUSTING TO 3 INCHES FROM 4000 TO 5000 FEET...3 TO 7 INCHES FROM 5000 TO 6000 FEET... 7 TO 12 INCHES ABOVE 6000 FEET. * WINDS...SOUTH 20 TO 30 MPH...DIMINISHING LATE. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW... BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...AND POOR VISIBILITY. SNOWFALL ON THE INTERSTATE 15 CAJON PASS COULD CAUSE SIGNIFICANT TRAVEL DISRUPTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH MODERATELY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-311400- /O.CON.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY 937 PM PST FRI DEC 30 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 6 AM PST SUNDAY... * SNOW LEVELS...6000 FEET SATURDAY AFTERNOON LOWERING TO 4000 FEET BY LATE SATURDAY EVENING. * TIMING...OCCASIONAL LIGHT SNOW ABOVE 5500 FEET LATE SATURDAY... BECOMING MODERATE TO LOCALLY HEAVY IN THE EVENING AS THE SNOW LEVEL LOWERS THROUGH 4500 FEET. SNOW ENDING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...DUSTING TO 2 INCHES FROM 4000 TO 5000 FEET...2 TO 4 INCHES FROM 5000 TO 6000 FEET... 4 TO 7 INCHES ABOVE 6000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH ON SATURDAY...BECOMING WEST 20 TO 35 MPH LATE SATURDAY NIGHT INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST-FACING MOUNTAIN SLOPES. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...GUSTY WINDS AND LOW VISIBILITY AT TIMES. SNOW COULD AFFECT THE INTERSTATE 8 TRAVEL CORRIDOR EAST OF SAN DIEGO...CAUSING TRAVEL DISRUPTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING... THOUGH MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MAXWELL
217 WWUS46 KSGX 311241 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 441 AM PST SAT DEC 31 2016 ...COLD WINTER STORM WILL BRING MOUNTAIN SNOW AND DIFFICULT TRAVEL CONDITIONS THIS EVENING... .A COLD LOW PRESSURE SYSTEM...LOCATED NEAR SAN FRANCISCO EARLY THIS MORNING...WILL ARRIVE FROM THE NORTHWEST LATE THIS AFTERNOON AND THROUGH THE EVENING. THIS STORM WILL BRING WIDESPREAD RAIN AND MOUNTAIN SNOW. SNOW LEVELS WILL INITIALLY BE AROUND 6000 FEET, AND THEN QUICKLY TUMBLE DOWN TO 3000 TO 3500 FEET THIS EVENING FROM NW TO SE. BY MID TO LATE THIS EVENING...DICEY ROAD CONDITIONS AND SIGNIFICANT TRAVEL DISRUPTIONS COULD DEVELOP ON ALL OF THE REGIONAL MOUNTAIN PASSES, SUCH AS INTERSTATES 5, 15, AND 8. SEVERAL INCHES OF SNOW WILL FALL IN MOUNTAIN LOCATIONS...WITH AROUND ONE FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS. VISIBILITIES WILL ALSO BE LOW DUE TO SNOW... BLOWING SNOW AND FOG. THE SNOW WILL DIMINISH BY EARLY SUNDAY MORNING. CAZ055-056-312045- /O.CON.KSGX.WS.W.0005.161231T2000Z-170101T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS... WRIGHTWOOD 441 AM PST SAT DEC 31 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM PST SUNDAY... * SNOW LEVELS...AROUND 6000 FEET THIS AFTERNOON...LOWERING TO 3000 TO 3500 FEET LATE THIS EVENING. * TIMING...OCCASIONAL SNOW DEVELOPING THIS AFTERNOON...BECOMING HEAVY THIS EVENING...THEN TAPERING OFF EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...1 TO 3 INCHES FROM 3500 TO 4500 FEET...3 TO 8 INCHES FROM 4500 TO 6000 FEET...AND AROUND ONE FOOT OR MORE ABOVE 6000 FEET. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE...DIMINISHING LATE. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN HEAVY SNOW...BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...AND POOR VISIBILITY. SNOWFALL ON THE MOUNTAIN INTERSTATES COULD EXPERIENCE SIGNIFICANT DELAYS AND RESTRICTIONS. * OUTLOOK...THE SNOW WILL END EARLY SUNDAY MORNING...THOUGH MODERATELY STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP LATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-312045- /O.CON.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY 441 AM PST SAT DEC 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SUNDAY... * SNOW LEVELS...6000 FEET THIS AFTERNOON...LOWERING TO 3000 TO 3500 FEET BY LATE THIS EVENING. * TIMING...SNOW DEVELOPING THIS EVENING...BECOMING HEAVY OVERNIGHT. SNOW ENDING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...1 TO 2 INCHES FROM 3500 TO 4500 FEET...2 TO 4 INCHES FROM 4500 TO 6000 FEET...AND 4 TO 8 INCHES ABOVE 6000 FEET. * WINDS...SOUTHWEST 15 TO 25 MPH...BECOMING WEST 20 TO 40 MPH THIS EVENING INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST-FACING MOUNTAIN SLOPES. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS...GUSTY WINDS AND LOW VISIBILITY. SNOW COULD AFFECT THE INTERSTATE 8 TRAVEL CORRIDOR EAST OF SAN DIEGO...CAUSING TRAVEL DISRUPTIONS AND POSSIBLE RESTRICTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ JMB WEATHER.GOV/SANDIEGO
214 WWUS46 KSGX 312105 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PST SAT DEC 31 2016 ...COLD WINTER STORM WILL BRING MOUNTAIN SNOW AND DIFFICULT TRAVEL CONDITIONS THIS EVENING... .A FAST-MOVING LOW PRESSURE SYSTEM WILL BRING WIDESPREAD SHOWERS OF RAIN AND MOUNTAIN SNOW TONIGHT. SNOW LEVELS WILL FALL FROM NEAR 6000 FEET...TO AROUND 4000 FEET BY LATE EVENING...AND LOCALLY LOWER OVERNIGHT IN HEAVIER SHOWERS. THIS WILL MEAN HAZARDOUS TRAVEL CONDITIONS AND POSSIBLE TRAVEL DISRUPTIONS ON ALL OF THE REGIONAL MOUNTAIN PASSES...SUCH AS INTERSTATES 5...15... AND 8. SNOWFALL WILL RANGE FROM SEVERAL INCHES...TO AROUND ONE FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS. VISIBILITY WILL ALSO BE LOW DUE TO SNOW... BLOWING SNOW AND FOG. THE SNOW WILL DIMINISH BY EARLY SUNDAY MORNING. CAZ055-056-010600- /O.CON.KSGX.WS.W.0005.000000T0000Z-170101T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS... WRIGHTWOOD 105 PM PST SAT DEC 31 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * SNOW LEVELS...AROUND 6000 FEET THIS AFTERNOON...LOWERING TO 4000 FEET AND BRIEFLY LOWER OVERNIGHT IN HEAVIER SHOWERS. * TIMING...OCCASIONAL SNOW DEVELOPING THIS AFTERNOON...BECOMING HEAVY THIS EVENING...THEN TAPERING OFF EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...TRACE TO 3 INCHES FROM 3500 TO 4500 FEET...3 TO 8 INCHES FROM 4500 TO 6000 FEET...AND AROUND ONE FOOT ABOVE 6000 FEET. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH...DIMINISHING OVERNIGHT. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN HEAVY SNOW... BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS... AND POOR VISIBILITY. SNOWFALL ON THE MOUNTAIN INTERSTATES COULD EXPERIENCE SIGNIFICANT DELAYS AND RESTRICTIONS. * OUTLOOK...THE SNOW WILL END EARLY SUNDAY MORNING...THOUGH MODERATELY STRONG WEST WINDS WILL DEVELOP LATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-010600- /O.CON.KSGX.WW.Y.0009.170101T0000Z-170101T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY 105 PM PST SAT DEC 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST SUNDAY... * SNOW LEVELS...NEAR 6500 FEET LATE AFTERNOON...LOWERING TO 4000 FEET BY LATE THIS EVENING. BRIEFLY LOWER IN HEAVIER SHOWERS. * TIMING...SNOW SHOWERS DEVELOPING THIS EVENING...BECOMING HEAVY OVERNIGHT. SNOW ENDING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...TRACE TO 2 INCHES FROM 3500 TO 4500 FEET...2 TO 5 INCHES FROM 4500 TO 6000 FEET...AND 5 TO 8 INCHES ABOVE 6000 FEET. * WINDS...SOUTHWEST 15 TO 30 MPH...BECOMING WEST 20 TO 40 MPH LATE EVENING INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST- FACING MOUNTAIN SLOPES. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS... GUSTY WINDS AND LOW VISIBILITY. SNOW COULD AFFECT THE INTERSTATE 8 TRAVEL CORRIDOR...CAUSING TRAVEL DISRUPTIONS AND POSSIBLE RESTRICTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ JAD
572 WWUS46 KSGX 010422 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 822 PM PST SAT DEC 31 2016 ...COLD WINTER STORM WILL CREATE MOUNTAIN SNOW AND DIFFICULT TRAVEL CONDITIONS THIS EVENING AND OVERNIGHT... .A FAST-MOVING LOW PRESSURE SYSTEM WILL CONTINUE WIDESPREAD SHOWERS OF RAIN AND MOUNTAIN SNOW THIS EVENING AND TONIGHT. SNOW LEVELS WILL FALL TO AROUND 4000 FEET BY LATE EVENING...AND LOCALLY LOWER OVERNIGHT IN HEAVIER SHOWERS. THIS WILL MEAN HAZARDOUS TRAVEL CONDITIONS AND POSSIBLE TRAVEL DISRUPTIONS ON ALL OF THE REGIONAL MOUNTAIN PASSES...SUCH AS INTERSTATES 5... 15... AND 8. SNOWFALL WILL RANGE FROM SEVERAL INCHES...TO AROUND ONE FOOT ON THE HIGHER PEAKS OF THE SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY MOUNTAINS. VISIBILITY WILL ALSO BE LOW DUE TO SNOW... BLOWING SNOW AND FOG. THE SNOW WILL DIMINISH BY EARLY SUNDAY MORNING. CAZ055-056-011400- /O.CON.KSGX.WS.W.0005.000000T0000Z-170101T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS... WRIGHTWOOD 822 PM PST SAT DEC 31 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * SNOW LEVELS...AROUND 5000 FEET THIS EVENING...LOWERING TO 4000 FEET AND BRIEFLY LOWER OVERNIGHT IN HEAVIER SHOWERS. * TIMING...HEAVY THIS EVENING...THEN TAPERING OFF EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...TRACE TO 3 INCHES FROM 3500 TO 4500 FEET...3 TO 8 INCHES FROM 4500 TO 6000 FEET...AND AROUND ONE FOOT ABOVE 6000 FEET. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH...DIMINISHING OVERNIGHT. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN HEAVY SNOW... BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS... AND POOR VISIBILITY. SNOWFALL ON THE MOUNTAIN INTERSTATES COULD EXPERIENCE SIGNIFICANT DELAYS AND RESTRICTIONS. * OUTLOOK...THE SNOW WILL END EARLY SUNDAY MORNING...THOUGH MODERATELY STRONG WEST WINDS WILL DEVELOP LATER ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ058-011400- /O.CON.KSGX.WW.Y.0009.000000T0000Z-170101T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY 822 PM PST SAT DEC 31 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SUNDAY... * SNOW LEVELS...NEAR 5500 FEET EARLY THIS EVENING...LOWERING TO 4000 FEET BY LATE THIS EVENING. BRIEFLY LOWER IN HEAVIER SHOWERS. * TIMING...SNOW SHOWERS DEVELOPING THIS EVENING...BECOMING HEAVY OVERNIGHT. SNOW ENDING EARLY SUNDAY MORNING. * SNOW ACCUMULATIONS...TRACE TO 2 INCHES FROM 3500 TO 4500 FEET...2 TO 5 INCHES FROM 4500 TO 6000 FEET...AND 5 TO 8 INCHES ABOVE 6000 FEET. * WINDS...SOUTHWEST 15 TO 30 MPH...BECOMING WEST 20 TO 40 MPH LATE EVENING INTO SUNDAY MORNING...MAINLY ALONG CRESTS AND EAST- FACING MOUNTAIN SLOPES. * VISIBILITY...BELOW ONE-QUARTER MILE AT TIMES IN SNOW...BLOWING SNOW AND FOG. * IMPACTS...TRAVEL WILL BE DIFFICULT DUE TO SNOW-COVERED ROADS... GUSTY WINDS AND LOW VISIBILITY. SNOW COULD AFFECT THE INTERSTATE 8 TRAVEL CORRIDOR...CAUSING TRAVEL DISRUPTIONS AND POSSIBLE RESTRICTIONS. * OUTLOOK...THE SNOW WILL END BY SUNDAY MORNING...THOUGH MODERATELY STRONG WESTERLY WINDS WILL CONTINUE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE DRIVING. && $$ JJT
771 WWUS46 KSGX 011348 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 548 AM PST SUN JAN 1 2017 CAZ055-056-011500- /O.EXP.KSGX.WS.W.0005.000000T0000Z-170101T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...CRESTLINE...LAKE ARROWHEAD...RUNNING SPRINGS... WRIGHTWOOD 548 AM PST SUN JAN 1 2017 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... ISOLATED SNOW SHOWERS WILL CONTINUE THROUGH MID- MORNING BUT LITTLE OR NO ACCUMULATION EXPECTED. $$ CAZ058-011500- /O.EXP.KSGX.WW.Y.0009.000000T0000Z-170101T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...JULIAN...PINE VALLEY 548 AM PST SUN JAN 1 2017 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM PST EARLY THIS MORNING... ISOLATED SNOW SHOWERS WILL CONTINUE THROUGH MID- MORNING BUT LITTLE OR NO ACCUMULATION EXPECTED. $$ JMB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 8:24 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 30, 8:24 AM PST, 4 hours 29 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
824 AM PST Fri Dec 30 2016
.SYNOPSIS...
A couple of storm systems will bring precipitation at times through
Saturday night. The first system will bring occasional rain showers
to the region today with a slight chance of thunderstorms. After
some lingering showers tonight, a colder system will bring more
precipitation Saturday and Saturday night with snow in the
mountains. Gusty winds will occur at times in the mountains and
deserts Saturday afternoon through Sunday. Partly cloudy and cool
conditions will prevail most of next week with periodic chances of
mostly light precipitation due to a low pressure trough over the
West.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
No forecast changes at this time.
Radar indicates numerous rain showers over the CA bight, and points
north this morning, gradually spreading east. Island locations to
the west have logged amounts of one-quarter to one-half inch, and
satellite PW estimates indicate at least 1.25 inch offshore. Our
Miramar sounding shows little instability as does the SPC meso
analysis this morning, so any thunderstorms that manage to develop
should be isolated. The lower atmosphere was still fairly dry below
10K FT early this morning, but that should not persist as the rain
falls through the dry layer. Surface obs show dewpoints jumping
through 8 AM PST. Surface pressure gradients remained offshore, but
had solid onshore trends. Winds were mostly light.
From previous discussion...
The upper low that we've been tracking for several days is
advancing NE early this morning and is just west of Pt.
Conception now. Bands of showers and a few embedded thunderstorms
are spinning onto the central coast early this morning. This
activity will gradually advance ESE and will affect Orange and San
Bernardino Counties this morning, and eventually bring some
showers to the remainder of the area this afternoon and evening.
PWATS with this system continue to be just over 1" so some
moderate showers will occur at times however the best area of
moisture plume looks to target areas just to the north so precip
amounts will be light to moderate across far So-Cal through tonight.
A vigorous S/W trough currently over the PacNW will drop due south
on Saturday and deepen into a closed low as it spins just off the
California coast. There will be some light showers Saturday
morning at times, mainly west of the mountains, in advance of the
cold low. Moisture advection is looking a little better with this
system and have bumped up both pops and QPF for much of our area,
predominantly late Saturday afternoon through Saturday evening.
Cold core system will bring the threat of thunderstorms and
briefly low snow levels Saturday evening...this will likely affect
the busy interstate passes as well as bring some heavy bursts of
precip to the lower elevations. Weekend holiday travel impacts are
a concern given this fast moving vigorous system.
Precip will quickly come to an end early Sunday morning as the low
passes to SE. There will be some minor transitory ridging on
Sunday so we expect a brief dry spell. Then Monday through midweek
we will be under a broad trough and strong u/l flow. Some weak
embedded upper level waves in the flow could bring some periods of
light showers Monday through Wednesday night.
Cold northerly flow Thursday-Friday next week could bring some
abnormally cold weather to the high deserts and northern mountains
but no precipitation is expected.
&&
.AVIATION...
301604Z...BKN-OVC cloud decks within the 7000-20000 ft msl layer,
with increasing -SHRA, isol -TSRA, cloud bases gradually lowering to
around 5000 ft msl and local vis 2-5 sm under heavier showers
through 31/0000 UTC. CB tops to 25000 ft msl. Expect mountain
obscuration of coastal slopes due to clouds/-RA. Although majority
of showers will occur over and west of mountains, some -SHRA will
occur in deserts as well. 31/0000-1200 UTC...mainly isol-sct -SHRA
with BKN-OVC cloud decks in the 2000-10000 ft msl layer and mountain
obscuration continuing. Otherwise, vis should be mainly
unrestricted.
&&
.MARINE...
Showers and possibly some thunderstorms will move over the coastal
waters this morning through the afternoon, tapering off this
evening. A colder storm system will bring showers and a slight
chance of thunderstorms Saturday afternoon through late Saturday
night. A Marine Weather Statement remains posted for the
thunderstorm threat.
Gusty west to northwest winds will occur with the second storm, with
gusts of 25 kt possible briefly Saturday evening over the outer
waters. However, Small Craft Advisory likely not necessary due to
how brief the stronger winds are forecast to be.
&&
.BEACHES...
There is a slight chance of thunderstorms at the beaches through
this afternoon and again Saturday afternoon and evening. A few stray
lightning strikes could occur, but confidence too low to issue a
Beach Hazards Statement at the moment.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 4 PM Saturday to 3 AM PST Sunday
for San Diego County Mountains.
Winter Weather Advisory from noon Saturday to 3 AM PST Sunday
for Riverside County Mountains-San Bernardino County
Mountains.
PZ...None.
&&
PUBLIC...JAD
AVIATION/MARINE/BEACHES...HarrisonThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:08 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino | 16 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.